MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE

ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE
Catalog Number 04P53-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that a weak reactive architect hbsag result was generated for a patient on (b)(6) 2017.The sample retested reactive and confirmed positive.The same patient was redrawn the following day and the result was nonreactive.The sample was sent to another laboratory and the result was nonreactive.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Historical quality metrics were reviewed and no adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.Complaint activity for the likely cause lot was determined to be normal.Historical performance of the reagent lot was evaluated using world wide data from abbott link.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for this lot is within the established control limits which indicates that the lot is performing acceptably and comparable to other lots in the field.A malfunction was identified as the device failed to meet performance specifications or otherwise perform as intended at the customer site; however, no product deficiency was identified.

Brand Name
ARCHITECT HBSAG QUALITATIVE
Common Device Name
HBSAG
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key6483162
Report Number3008344661-2017-00031
Device Sequence Number1199154
Product Code KSJ
UDI-Device Identifier00380740007775
UDI-Public(01)00380740007775(17)170625(10)70196FN00
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2017
Device Catalogue Number04P53-25
Device Lot Number70196FN00
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date05/16/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER; LIST (B)(4), SERIAL (B)(4)